Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 30, NWS Eureka, CA

April 5, 2010

NWS Eureka, CA issued this small craft advisory at Apr 5, 2010, 8:47 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2010, 8:47 AM PDT (15:47 UTC)
Expired
Apr 5, 2010, 2:21 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WHUS76 KEKA 051547
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
847 AM PDT MON APR 5 2010

PZZ450-455-470-475-060000-
/O.CAN.KEKA.SE.W.0057.000000T0000Z-100405T1600Z/
/O.NEW.KEKA.SC.Y.0030.100405T1547Z-100407T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
847 AM PDT MON APR 5 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
815 
WHUS76 KEKA 052121
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 PM PDT MON APR 5 2010

PZZ450-455-470-475-060530-
/O.CAN.KEKA.SC.Y.0030.000000T0000Z-100407T1000Z/
/O.NEW.KEKA.SW.Y.0018.100405T2121Z-100407T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
221 PM PDT MON APR 5 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM
PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 3:52 AM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 5, 3:52 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
352 AM PDT MON APR 5 2010

.SYNOPSIS...REMNANT SHOWERS WILL CONTINUE OVER NORTHWEST
CALIFORNIA TODAY. HIGH PRESSURE WILL BRING DRIER WEATHER TO THE
REGION STARTING TUESDAY.

&&

.DISCUSSION...RADAR THIS MORNING SHOWS WIDESPREAD SHOWERS OVER
NORTHWEST CALIFORNIA. SNOW LEVELS ARE GENERALLY 1500 FT AND THE
RELATIVELY FAST MOTION OF THESE SHOWERS SHOULDN'T ALLOW MUCH SNOW
TO ACCUMULATE. THEREFORE, DROPPED THE WINTER STORM WARNINGS AND
ADVISORIES. REMNANT SHOWERS WILL CONTINUE TODAY. NEW SNOW
ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE WITH SOME SPOTS
RECEIVING MORE. SNOW LEVELS WILL MAINTAIN NEAR 1500 FT TODAY AND
THEN START RISING TONIGHT AS WARM AIR STARTS TO ADVECT OVER THE
AREA. HIGH PRESSURE WILL BRING DRIER WEATHER AND WARMER
TEMPERATURES TO THE REGION TUESDAY AND WEDNESDAY. A WEAK FRONT
WILL BRING THE SLIGHT CHANCE OF RAIN TO THE REDWOOD COAST ON
THURSDAY. STROZ

&&

.AVIATION...COLD AND UNSTABLE AIR FROM THE GULF OF ALASKA WILL
CONTINUE TO CREATE FAVORABLE CONDITIONS FOR SHOWER ACTIVITY AND
ISOLATED LIGHTNING STRIKES TODAY AND TONIGHT. EXPECT TEMPORARY
MVFR CIGS/VSBYS IN AND AROUND SHOWER ACTIVITY...ELSE VFR.

&&

.MARINE...WEST SWELL HAS BEEN JUST SHY OF A WARNING FOR
SEAS...ONLY BY 1 SECOND AND/OR 1-2 FT. IT IS RIGHT ON THE EDGE OF
WARNING SO I WILL LEAVE IT GOING TO AVOID CONFUSION. BOTH ENP AND
SWAN LOOK TO BE TOO HIGH ON SWELL HEIGHTS AS USUAL. SWELL WILL
GRADUALLY SUBSIDE THROUGH WED...THEN RAMP UP AGAIN ON THU AS WIND-
WAVE/SWELL COMBINE TO PRODUCE VERY STEEP SEAS AGAIN. NORTH WINDS
LOOK TO GO SOLID GALE IN THE SOUTHERN WATERS AND MARGINAL GALE
NORTH BY THU AFTN/EVE. NO NEW HEADLINES WILL BE INSERTED INTO THE
FORECAST AT THIS TIME.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...

FREEZE WATCH FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...

HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 5, 4:00 AM PDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PDT MON APR 5 2010

CAZ001-002-061230-
REDWOOD COAST-MENDOCINO COAST-
400 AM PDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SOME STORMS MAY
CONTAIN SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-061230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
400 AM PDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED RAIN SHOWERS AND SNOW SHOWERS WILL CONTINUE ACROSS THE
AREA TODAY. SNOW ACCUMULATIONS UP TO 2 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ076-061230-
MENDOCINO INTERIOR-
400 AM PDT MON APR 5 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE
REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

ADDITIONALLY...SCATTERED RAIN SHOWERS AND SNOW SHOWERS WILL
CONTINUE ACROSS THE AREA TODAY. SNOW ACCUMULATIONS UP TO 2 INCHES
CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FREEZE WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE
REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:46 AM PDTFreeze WatchEKA12 hr
Apr 5, 2:21 PM PDTSmall Craft Advisory for Hazardous SeasEKA42 hr
Apr 5, 3:06 PM PDTFreeze WarningEKA16 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.